Missouri, 2006

Hail in Missouri, April 23, 2006

April 23, 2006 · NWS LSX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 23, 5:40 AM CST, 3 hours 5 minutes earlier.

Area forecast discussion, Apr 23, 5:40 AM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
640 AM CDT SUN APR 23 2006

.DISCUSSION...
MAIN FORECAST CONCERN CONTINUES TO BE THE CHANCES OF TSRA THE NEXT
COUPLE OF DAYS.  GFS/NAM ARE IN PRETTY DECENT AGREEMENT TODAY WITH
WITH PLACEMENT OF WEAK W-E ORIENTED QSTRNY FRONT CURRENTLY OVER SRN
MO/FAR SRN IL.  HOWEVER...THERE IS SERIOUS DISAGREEMENT WITH
LOCATION OF SFC LOW AND ACCOMPANYING FRONTS BY MIDDAY ON
MONDAY...WITH THE GFS MOVING A SFC LOW FROM ERN KS INTO NRN IL
COMPARED TO THE NAM KEEPING THE LOWS TRACK OVER SRN MO. THIS
MEANS THAT FRONT WILL ALSO STAY OVER SRN MO. THE PAST FEW DAYS I
HAVE FAVORED THE NAM BECAUSE THE GFS HAS HAD CONVECTIVE FEEDBACK
ISSUES...WHICH IT STILL DOES TO A LESSER DEGREE. HOWEVER...THE
NAM TAKE THE UPPER TROUGH CURRENTLY OVER WRN CANADA AND DIGS IT
SEWD ACROSS THE GREAT LAKES ON MONDAY NIGHT AND TUESDAY FASTER
THAN ANY OF THE OTHER MODELS WHICH EXPLAINS ITS FARTHER SOUTH
SOLUTION. DO NOT HAVE STRONG CONFIDENCE IN EITHER SCENARIO...
THOUGH HAVE DECIDED TO LEAN A BIT MORE TOWARD THE GFS THIS TIME.

SCT TSRA DEVELOPED OVER THE SRN PART OF THE CWA YESTERDAY EVENING
ALONG FRONT. THE RUC 925- 850MB THETA-E ADVECTION/MOISTURE
CONVERGENGE FIELDS PICKED UP PRETTY WELL ON WHERE THESE STORMS
FORMED AND HOW THE FOCUS FOR DEVELOPMENT HAS SHIFTED INTO W CNTRL
MO. THIS TREND WILL CONTINUE THE NEXT FEW HOURS BEFORE WEAKENING
AFTER DAYBREAK. EXPECT THERE TO BE A LULL IN THE PRECIP THIS
MORNING...BUT THEN BOTH THE GFS/NAM SHOW A MARKED INCREASE LOW
LEVEL FORCING COINCIDING WITH MODEST SYNOPTIC SCALE FORCING OVER
THE CENTRAL PART OF THE CWA BY MID-LATE AFTERNOON INTO THE EARLY
EVENING. IN ADDITION...THE SFC FRONT WILL ALSO ACT AS A FOCUS FOR
TSRA DEVELOP DURING THE DAY. SO WILL GO WITH CHC POPS MOST OF THE
DAY OVER THE SRN TWO THIRDS OF THE CWA. WITH SBCAPES AROUND 1500
J/KG AND 0-6KM SHEAR OF 40-45KTS...SVR THUNDERSTORMS INCLUDING
SUPERCELLS ARE POSSIBLE THIS AFTERNOON AND EVENING OVER THE SRN
PART OF THE CWA.

TSRA ACTIVITY SHOULD BEGIN TO DIE DOWN AGAIN OVERNIGHT AS LOW LEVEL
FORCING SHIFTS WWD IN ADVANCE OF NEXT SHORTWAVE.  HAVE CONTINUED
POPS THROUGH THE DAY ON MONDAY AS FRONT REMAINS OVER THE REGION AND
INCREASED INSTABILITY...BUT HAVE BEST POPS ON MONDAY EVENING AS THE
GFS/NAM COMPROMISE BRINGS THE FRONT ACROSS THE AREA. HAVE CHC
POPS LINGERING IN THE SERN PART OF THE CWA TUESDAY MORNING BEFORE
HIGH PRESSURE BUILDS IN BRINGING A RETURN TO DRY WEATHER THE REST
OF THE WEEK.

ONCE AGAIN HAVE USED A BLEND OF GFS/NAM MOS FOR TEMPS...LEANING A
BIT MORE TOWARD THE WARMER GFS TOMORROW. TEMPS ON TUESDAY AND
WEDNESDAY WILL BE BELOW NORMAL.

BRITT

&&

.AVIATION...
FOR THE 12Z TAFS...MORE OF THE SAME TO CONTINUE FOR THE NEXT 24
HOURS...AS QUASI-STATIONARY FRONTAL BOUNDARY ANCHORS OVER SRN MO
AND SRN IL. ELEVATED CONVECTION IS EXPECTED TO WEAKEN THIS MORNING
OVER CNTRL/SERN MO BEFORE REFIRING AGAIN DURING MID-LATE AFTERNOON
AND CARRYING THRU THE NIGHT...BUT ALL THE WHILE SINKING SLOWLY
SWD. THEREFORE...AM EXPECTING THE MAIN PCPN THREAT TO THE KCOU
TERMINAL... THRU MID MORNING AS WELL AS THE LATE AFTERNOON AND
EARLY EVENING. NAM STRONGLY HINTING AT MCS APPROACHING LATE IN THE
TAF PERIOD FOR KCOU...BUT HAVE LEFT OUT FOR NOW AS IT SHOULD STILL
BE TO THE WEST. THERE EXISTS A LESSER PCPN THREAT FOR THE
KSTL/KSUS TERMINALS...DURING THE LATE AFTERNOON AND EARLY EVENING.

OTHERWISE...OUTSIDE OF THE PCPN...VFR CONDITIONS ARE EXPECTED TO
PREVAIL ACROSS THE FA THRU THE VALID TAF PERIOD. LIGHT WINDS WILL
CONTINUE IN MOST LOCATIONS AS A HI PRES RIDGE DOMINATES. ELY
SURFACE WINDS WILL DEVELOP OVER CNTRL MO TODAY...AND EVENTUALLY
SPREAD EWD IN COVERAGE LATER TONIGHT AS LO PRES STRENGTHENS TO OUR W.

TES

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 23, 4:23 AM CST, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
523 AM CDT SUN APR 23 2006

ILZ079-MOZ072>075-084-085-099-241030-
CRAWFORD-IRON-MADISON-RANDOLPH IL-REYNOLDS-ST. FRANCOIS-
STE. GENEVIEVE-WASHINGTON-
523 AM CDT SUN APR 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MISSOURI
AND FAR SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH TONIGHT
ALONG A STATIONARY FRONT OVER SOUTHERN MISSOURI AND FAR SOUTHERN
ILLINOIS. A COMBINATION OF STRONG WIND SHEAR AND AN INCREASINGLY
UNSTABLE ATMOSPHERE WILL ALLOW A FEW OF THESE STORMS TO BECOME
SEVERE THIS AFTERNOON AND EVENING. THE PRIMARY HAZARDS WITH THE
STRONGEST STORMS WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE STATIONARY FRONT WILL CONTINUE TO BE THE FOCUS FOR ADDITIONAL
THUNDERSTORM DEVELOPMENT UNTIL IT MOVES SOUTH OF THE AREA EARLY ON
TUESDAY. THERE IS AN ADDITIONAL RISK THAT A FEW OF THESE STORMS
COULD BE SEVERE ON MONDAY AND MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

ILZ058>060-064-065-069-070-074-095>102-MOZ018-019-026-027-034>036-
041-042-047>052-059>065-241030-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-
OSAGE-PIKE-PIKE IL-RALLS-SHELBY-ST. CHARLES-ST. CLAIR IL-
ST. LOUIS-ST. LOUIS CITY-WARREN-WASHINGTON IL-
523 AM CDT SUN APR 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN
MISSOURI AS WELL AS WEST CENTRAL AND SOUTH CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS OVER THE AREA THROUGH TONIGHT.
WHILE NO WIDESPREAD OR ORGANIZED SEVERE WEATHER IS EXPECTED...A
FEW OF THESE STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH MONDAY NIGHT
WHEN A COLD FRONT MOVES ACROSS MISSOURI AND ILLINOIS. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE SOUTHERN PARTS OF
MISSOURI AND ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BRITT

The radar

The St Louis radar (KLSX), 125 km away, was scanning. The volume nearest the first event began at 14:44 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Callaway

When
April 23, 8:45 AM CST
Where
Callaway County, Holts Summit
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
38.650, -92.117

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501739.